Jump to content
Frequently Asked Questions About Celiac Disease Read more... ×
  • Sign Up
1 1
cristiana

Reflux - pain in neck above collarbone?

Rate this topic

Recommended Posts

Hello friends

I got reflux which burned my throat and a terrible burning pain in my stomach about three weeks ago due to some antibiotics I was taking (Trimethoprim).   

This all blew up over the weekend so couldn't see my GP but the pharmacist gave me some Nexium and told me to take them while I finished the course, which I managed to do.  I have to say the Nexium was a life saver and I also took it for just a few days after the antibiotics ran out. 

While I was on the antibiotics I developed a sore throat but this subsided when the course of antibiotics finished. I felt all was well.  However, I noticed today that when I touch the base of my neck just above my collarbone, below my Adam's Apple (if women have those!) it is really tender to the touch.  I'm seeing my gastroenterologist in a couple of weeks so I'll mention it to him, but would this be the after effects of the reflux do you think?  And if so, how long does the throat take to heal?

The other thing I'm wondering if it is my thyroid nodules playing up again - although surely that would be felt to the side of the neck?

 

 

Share this post


Link to post
Share on other sites

Could be scar tissue or raw area in the throat, there are some meds to help heal it, and some herbs that can coat it and act like a band aid for the GI tract. Your GI might be able to check with a scope and see if there is damage or if this is something else.

If you wish to try coating it and assume it is a sore area you can get slippery elm and marshmallow powders and mix with a bit of aloe vera into a bit of a slime in a 2oz shot glass and sip it down. A pinch of clove powder can numb it.
Nature Way Capsules of both the slippery elm and marshmallow, take 4 caps each empty into a small 2 oz shot glass or small bowl mix with 2 oz of aloe vera inner fillet juice (check the area where they keep Metamucil and other gut stuff in the local stores) mix it up into a think drink/slime/paste and down it slowly trying ot coat the throat. It will stick to sore areas and sooth and allow to heal. Works great for ulcers, sores, and even into your intestines.

  • Like 1

Share this post


Link to post
Share on other sites

I think more time is needed to heal.  

Were those antibiotics gluten free?  I had bad reflux last year.  A repeat endoscopy revealed chronic autoimmune gastritis unrelated to celiac disease that may have been triggered by the flu, glutening,  and tooth infection I dealt with months earlier.   But it resolved on its own.  I am trying to stick to a clean diet and  reduce stress to prevent my other AI issues from flaring.  I have Hashimoto’s too.  

 

Edited by cyclinglady
  • Like 1

Share this post


Link to post
Share on other sites

Hi Cyclinglady

It's so kind of you to reply so quickly - you know how much of a HA panicker I am!

I think they were gluten-free, I'll check they had a product licence number they can only have if they are gluten free.  (That's if I can still find the packet!)

I'm so glad for you that the gastritis healed on its own.  I remember  you going through all of that.

One day in to taking the antibiotics I had incredible burning in the epigastric area which is just what happens when I'm glutened and I must admit I was terrified that burning would go on for months.  Thankfully it wore off just over two weeks ago.  I have to say the Nexium was brilliant otherwise I think I could not have taken the antibiotics for another day.  I didn't have a problem coming off it, having only taken a five day dose.  Maybe I should have been on them a bit longer though - the seven day dose my pharmacist recommended.

I'll eat clean like you for a while and avoid going to bed until three hours after a meal.  I hope for a recovery by the time I see my gastroenterologist.

Thanks again so much for your help.

 

Share this post


Link to post
Share on other sites
1 hour ago, Ennis_TX said:

Could be scar tissue or raw area in the throat, there are some meds to help heal it, and some herbs that can coat it and act like a band aid for the GI tract. Your GI might be able to check with a scope and see if there is damage or if this is something else.

If you wish to try coating it and assume it is a sore area you can get slippery elm and marshmallow powders and mix with a bit of aloe vera into a bit of a slime in a 2oz shot glass and sip it down. A pinch of clove powder can numb it.
Nature Way Capsules of both the slippery elm and marshmallow, take 4 caps each empty into a small 2 oz shot glass or small bowl mix with 2 oz of aloe vera inner fillet juice (check the area where they keep Metamucil and other gut stuff in the local stores) mix it up into a think drink/slime/paste and down it slowly trying ot coat the throat. It will stick to sore areas and sooth and allow to heal. Works great for ulcers, sores, and even into your intestines.

Hi Ennis

I've got some slippery elm that I used while I had gastritis so I'll start drinking it again, thank you.  I'll look out for some marshmallow which is something I've not yet got in my arsenal!

It's odd as I'm not really aware of a sore throat on the inside, it's just the pressure should I touch my throat right at the base of my neck.   Also, my throat feels a bit tight further up.  I had a clear scope back in April but I guess all sorts of things can go wrong in six months... I wish I didn't suffer from HA, as I always imagine the worst case scenario!  I keep trying to tell myself that I was fine until I took the antibiotics, which actually I am sure were battery acid!

Many thanks for your advice, I really appreciate it.

Share this post


Link to post
Share on other sites

cristina,

I haven't heard of your antibiotic type so I googled the side effects.

I don't handle medicine well so if I have started a new one I usually rule it out first when I have strange symptoms.

Sore throat is one of the  one's you should contact your doctor about.

Nexium can be hard to get off you might try Rantinidine instead an H2 blocker.

They are much easier to wean yourself off of.

I hope this is helpful but it is not medical advise.

Posterboy,

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
1 1

×